Hail, Goshen
- When
- June 2, 2:28 PM MST to 2:30 PM MST
- Where
- Goshen County, 11.14 mi NNW of Fort Laramie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.360, -104.600
Quarter size hail was observed nine miles east of Guernsey Campground.
An afternoon thunderstorm produced large hail in northwest Goshen County of southeast Wyoming.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
An afternoon thunderstorm produced large hail in northwest Goshen County of southeast Wyoming.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 2, 11:30 AM MST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1230 PM MDT TUE JUN 2 2015 .UPDATE... ISSUED AT 1208 PM MDT TUE JUN 2 2015 MAIN CONCERN TODAY WILL BE THIS AFTERNOON AND EARLY THIS EVENING NORTH OF THE NORTH PLATTE RIVER VALLEY. SHOWERS ARE STARTING TO DEVELOP EARLY THIS AFTERNOON EAST OF THE LARAMIE RANGE...WITH TSTORMS LIKELY TO DEVELOP SHORTLY. THIS ACTIVITY WILL PUSH INTO FAR EASTERN WYOMING AND WESTERN NEBRASKA OVER THE NEXT FEW HOURS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL...VERY HEAVY RAINFALL...AND STRONG WINDS POSSIBLE. CURRENT OBSERVATIONS DO SHOW SOME DRIER AIR TRYING TO PUSH ACROSS SOUTHERN WYOMING AND INTO THE HIGH PLAINS. NOT SURE HOW FAR THIS DRIER AIR WILL ADVECT EASTWARD...BUT THIS MAY LESSEN OUR SEVERE THREAT THIS AFTERNOON FROM DOUGLAS TO CHADRON. 0-6 KM SHEAR IS AROUND 40 TO 45 KNOTS IN THESE AREAS...SO WILL MONITOR CLOSELY THIS AFTERNOON. FOR NOW...EXPECT MAYBE ONE OR TWO SEVERE CELLS TO DEVELOP IN RURAL AREAS. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 411 AM MDT TUE JUN 2 2015 ANOTHER WARM DAY EXPECTED ACROSS THE CWA TODAY...AIDED IN PART BY SOME DOWNSLOPING FLOW BEHIND A SFC TROF THAT WILL EDGE NORTHEAST INTO EAST CENTRAL WY AND THE NEB PANHANDLE. THIS SFC TROF MAY FOCUS SOME TSTRM ACTIVITY THIS AFTERNOON AND EVENING WITH DECENT CAPES LURKING VERY CLOSE TO THE EAST PART OF THE CWA IF NOT JUST A LITTLE INSIDE. ANY CONVECTION SHOULD MOVE EAST OF THE CWA BY LATE THIS EVENING AS A MINOR UPPER IMPULSE LIFTS NORTHEAST OF THE CWA. A COOL FRONT WILL SINK SOUTHEAST ACROSS THE CWA LATER THIS EVENING AND OVERNIGHT IN THE WAKE OF THE UPPER IMPULSE WITH MOIST UPSLOPE FLOW DEVELOPING OVER THE PLAINS LATER TONIGHT AND WEDS. EXPECT TO SEE A FAIRLY WIDESPREAD AREA OF LOW CLOUDS ACROSS MUCH OF THE PLAINS WEDS AND THIS COULD IMPACT CONVECTIVE INITIATION DURING THE DAY. CAPES FROM 1500-2000 J/KG PROGGED OVER MUCH OF THE CWA WEDS BUT IT MAY BE A RELATIVELY LATE SHOW FOR STORMS WITH THE NEXT UPPER IMPULSE ARRIVING MORE TOWARDS WEDS EVENING. SOME STRONG TO SEVERE STORMS MORE LIKELY WITH BETTER SHEAR EXPECTED WITH ACTIVITY LIKELY CONTINUING OVER THE PLAINS WEDS EVENING. NO BIG CHANGES SEEN FOR THURSDAY WITH STRONG/SEVERE STORMS POSSIBLE ONCE AGAIN MAINLY OVER THE PANHANDLE WHERE RETREATING SFC BOUNDARY WILL HELP TO FOCUS CONVECTION THOUGH BUILDING HEIGHTS MAY HINDER IT SOME. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 411 AM MDT TUE JUN 2 2015 MODELS CONTINUE TO SHOW AN UPPER LEVEL LOW STALLING IN SOUTHERN CALIFORNIA THROUGH THE WEEKEND...SHIFTING NORTHWEST INTO NEVADA BY SUNDAY AND WEAKENING. AN UPPER RIDGE WILL AMPLIFY DOWNSTREAM OF THE TROUGH WITH THE AXIS SITUATED OVER THE CENTRAL AND HIGH PLAINS THROUGH SATURDAY...AND SHIFTING WESTWARD OVER THE ROCKIES BY SUNDAY. WITHIN THIS SYNOPTIC PATTERN...SHOULD SEE CONTINUED ENERGETIC SOUTHWEST FLOW OVER THE CWA WITH CHANCES FOR SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. TO START...LOOKING AT A FEW STRONG/SEVERE STORMS THURSDAY EVENING OVER THE PANHANDLE WITH SBCAPES PROGGED BETWEEN 1000-3000 J/KG AND 30 KTS OF DEEP LAYER SHEAR OVER THIS AREA. CONTINUED MOIST SOUTHEAST SFC FLOW POSSIBLY ENHANCED BY THUNDERSTORMS OUTFLOW WILL LIKELY BRING A RETURN OF STRATUS/FOG OVER THE PLAINS EARLY FRIDAY MORNING. A POTENT SHORTWAVE MOVING UP INTO WYOMING FROM THE SOUTH ON FRIDAY WILL STRENGTHEN SOUTHEAST SFC WINDS ACROSS THE CWA...WITH INCREASED VEERING FLOW PROGGED IN THE MID AND UPPER LEVELS AS WELL. LOOKING AT A BROADER COVERAGE OF CONVECTION ACROSS THE CWA AS A RESULT...WITH PERHAPS A FEW MORE STRONG/SEVERE STORMS WITH BULK SHEAR OF 30-40KTS. ANOTHER NIGHT OF STRATUS/FOG POTENTIAL FOR EARLY SATURDAY MORNING...THEN A COLD FRONT WILL DROP SOUTH ACROSS THE AREA DURING THE DAY ON SATURDAY. ANTICIPATE A GOOD CHANCE FOR SHOWERS/STORMS WITH THE FRONT FOR SATURDAY...THEN SHOULD BE MORE FOCUSED OVER THE MOUNTAINS FOR SUNDAY AS THE FRONT STALLS ALONG THE ROCKIES. SATURDAY STILL LOOKS LIKE THE WARMEST DAY WITH THE THERMAL RIDGE OVERHEAD...AND A FAIR NUMBER OF LOCATIONS ACROSS THE PLAINS WILL BE PUSHING 80F. PERSISTENT MOIST SOUTHERLY UPSLOPE FLOW ON MONDAY WILL MAINTAIN A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1210 PM MDT TUE JUN 2 2015 THE INITIAL AVIATION CONCERN WILL BE THE POTENTIAL FOR THUNDERSTORMS AT WRN NEBRASKA PANHANDLE TERMINALS 02/21Z-03/03Z. HAVE KEPT VCTS GOING AT TAF SITES SINCE THE LOCATION AND TIMING OF INDIVIDUAL STORMS IS FRUITLESS UNTIL THEY DEVELOP. THIS ACTIVITY WILL WIND DOWN AFTER 03Z...GIVING WAY TO THE NEXT AVIATION CONCERN WHICH WILL BE LOW FOG/STRATUS DEVELOPMENT AFTER 03/09Z. SIMILAR TO THE THUNDERSTORMS...THIS FOG AND LOW STRATUS SHOULD MAINLY AFFECT WRN NEBRASKA SITES. THE MAIN QUESTION IS JUST HOW FAR WEST THE STRATUS/LOW CLOUDS MAKE IT. FOR NOW HAVE TRENDED KCYS DOWN SOME TOWARDS DAYBREAK WEDNESDAY...BUT MAY NEED GO FURTHER SHOULD TRENDS CONTINUE. KEPT CONDITIONS MVFR FOR PANHANDLE AIRPORTS...THOUGH WOULD NOT BE SURPRISED TO SEE A FEW BRIEFLY DROP INTO IFR. WILL WAIT FOR ADDL SPECIFICS BEFORE DROPPING THEM MUCH LOWER. && .FIRE WEATHER... ISSUED AT 411 AM MDT TUE JUN 2 2015 NO CONCERNS SEEN IN THE NEAR FUTURE WITH FUELS PRETTY MUCH IN GREENUP AND WEATHER FACTORS REMAINING NON-CRITICAL. WARM TODAY THEN TEMPERATURES WILL LOWER TO NEAR SEASONAL NORMS FOR THE REST OF THE WEEK. && .HYDROLOGY... ISSUED AT 411 AM MDT TUE JUN 2 2015 THE LARAMIE RIVER NEAR FT LARAMIE AND THE LOWER N PLATTE RIVER WILL CONTINUE TO FALL SLOWLY OVER THE NEXT FEW DAYS AND BE ENTIRELY BELOW FLOOD STAGES BY THURSDAY MORNING. MEANWHILE INCREASING SNOW MELT OVER THE MTNS WILL RAISE THE UPPER N PLATTE DURING THE WEEK BUT NOT YET EXPECTED TO ATTAIN FLOOD STAGE. WILL HAVE TO MONITOR RIVERS FOR ANY EFFECTS FROM RUNOFF FROM ANY HEAVIER RAINS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...RJM AVIATION...CAH FIRE WEATHER...RE HYDROLOGY...RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1017 AM MDT TUE JUN 2 2015 WYZ101>119-031630- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1017 AM MDT TUE JUN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR THE NEBRASKA BORDER THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS MAY BECOME STRONG NORTH OF THE PLATTE RIVER VALLEY...CONTAINING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. STRONG TO SEVERE STORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-031630- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1017 AM MDT TUE JUN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON INTO THIS EVENING. A FEW STORMS COULD BECOME STRONG. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SEVERE STORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 144 PM MDT TUE JUN 2 2015 WYZ106>108-022015- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 144 PM MDT TUE JUN 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 215 PM MDT... AT 143 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SLATER...OR 16 MILES SOUTH OF WHEATLAND...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHUGWATER AND SLATER. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 50 AND 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4167 10482 4179 10499 4210 10455 4187 10437 TIME...MOT...LOC 1943Z 226DEG 30KT 4182 10486 TJT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
227 PM MDT TUE JUN 2 2015
NEZ095-WYZ102-022115-
NORTH SIOUX NE-NIOBRARA COUNTY WY-
227 PM MDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 315 PM MDT...
AT 227 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF LUSK...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN SIOUX
AND SOUTHEASTERN NIOBRARA COUNTIES.
LAT...LON 4306 10414 4301 10405 4300 10405 4300 10403
4291 10387 4272 10426 4277 10433
TIME...MOT...LOC 2027Z 220DEG 22KT 4278 10426
RUBINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 254 PM MDT TUE JUN 2 2015 WYZ102-022145- NIOBRARA COUNTY WY- 254 PM MDT TUE JUN 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA COUNTY UNTIL 345 PM MDT... AT 254 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KEELINE...OR 18 MILES WEST OF LUSK...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MANVILLE AROUND 315 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR EAST CENTRAL WYOMING...INCLUDING NIOBRARA COUNTY AND ALL OF THE WESTERN NEBRASKA PANHANDLE EXCEPT KIMBALL AND CHEYENNE COUNTIES. LAT...LON 4278 10485 4285 10487 4310 10458 4276 10441 TIME...MOT...LOC 2054Z 247DEG 19KT 4282 10480 RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 256 PM MDT TUE JUN 2 2015 WYZ107-108-022145- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 256 PM MDT TUE JUN 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOSHEN AND NORTHEASTERN PLATTE COUNTIES UNTIL 345 PM MDT... AT 256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUERNSEY CAMPGROUND...OR 23 MILES NORTH OF WHEATLAND...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN GOSHEN AND NORTHEASTERN PLATTE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...HARTVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4233 10484 4242 10487 4259 10450 4231 10443 TIME...MOT...LOC 2056Z 253DEG 20KT 4237 10479 RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT TUE JUN 2 2015 WYZ102-022200- NIOBRARA COUNTY WY- 310 PM MDT TUE JUN 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NIOBRARA COUNTY UNTIL 400 PM MDT... AT 309 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LUSK...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN NIOBRARA COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR EAST CENTRAL WYOMING...INCLUDING NIOBRARA COUNTY AS WELL AS THE ENTIRE NEBRASKA PANHANDLE...EXCEPT FOR KIMBALL AND CHEYENNE COUNTIES. LAT...LON 4276 10441 4288 10446 4306 10406 4280 10406 TIME...MOT...LOC 2109Z 247DEG 19KT 4282 10435 RUBIN
The Cheyenne radar (KCYS), 135 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was observed nine miles east of Guernsey Campground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573006.